Discussions that mention detrol

Pain Management board


Before I get into my Mother's problem I would like to say that I have been reading alot of different posts and you all seem to be a very kind, compassionate and helpful group of people so I'm hoping that someone may be able to give me some insight or direction regarding my Mother's condition.
30yrs. ago she had a 3 disc laminectomy and as a result of that she has developed arthritis in her back. Her MRI report says that there is multilevel degenerative disk disease with loss of disk height and signal. (whatever that means) and mild to moderate central canal stenosis at the L2-L3 level secondary to low-intensity material extending from the posterior elements and from a small diffuse disk bulge. It goes on to say alot of unidentifiable words but the point is after taking VicodinES for several years (10) or so her Dr. then put her on Norco for the past 2yrs and then finally sent her to a Pain Management Dr. who gave her a series of Cortisone shots and changed her pain medication to 30mgs of Avinza. In addition, she also takes 1mg.Clonazepam, Prozac, Detrol, Synthroid and Prempro for quite some time. The only thing that has changed is her Anti-Depressants which she has tried every brand they make. No lie. My Mother is of the mentality that a "pill" will fix whatever ails you.
What is going on now since these shots is that she goes in and out of crying all the time, is becoming more and more confused, disoriented and paranoid. I even took her to my Therapist who told her what she needed to do is go into the Hospital or at best see someone but she doesn't follow through. She is exhibiting all these symptoms at work as well and they are sending her for a " Fitness for Duty " test.
My question to all of you is,, could she be having some sort of side effects from these Cortisone shots or the Avinza or the combo of Norco with the Avinza which she says she does sometimes. I don't know WHAT I'm dealing with here. Alzheimer's? Dementia? I'm SERIOUSLY concerned about her and SCARED. There have been times lately when I have felt that I should call the crisis team but she told me I BETTER NOT EVER DO THAT TO HER!
If you made it to here, I thank you sincerely and I just want to say that I am never this long winded but I felt that I needed to explain this as fully as I could.

Thank you, Dottie L